Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 8, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 24, 2018, 10:07 PM CST for 6 counties in Tennessee. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2018, 10:07 PM CST (04:07 UTC)
- Expired
- Feb 24, 2018, 11:00 PM CST
- In force
- 53 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Dickson County, TN, Hickman County, TN, Lewis County, TN, Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 49 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 10:08 PM CST | TSTM WND DMG | 6 Nne Hohenwald, TN | DELAYED TSPOTTER REPORT. 3 TO 4 TREES WERE BLOWN DOWN ONTO POWER LINES ALONG HIGHWAY 48 AROUND 1 MILE NORTH OF THE LEWIS COUNTY LINE. |
| Feb 24, 10:15 PM CST | TSTM WND GST 65 | Fairview, TN | WIND GUSTS 65 MEASURED BY A HOME WEATHER STATION NEAR THE INTERSECTION OF HIGHWAY 100 AND BRUSH CREEK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 8:29 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
518
WUUS54 KOHX 250407
SVROHX
TNC037-043-081-101-119-187-250500-
/O.NEW.KOHX.SV.W.0008.180225T0407Z-180225T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1007 PM CST SAT FEB 24 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southern Davidson County in Middle Tennessee...
Northwestern Lewis County in Middle Tennessee...
Southeastern Dickson County in Middle Tennessee...
Northern Maury County in Middle Tennessee...
Williamson County in Middle Tennessee...
Hickman County in Middle Tennessee...
* Until 1100 PM CST
* At 1007 PM CST, a severe thunderstorm was located near Centerville,
moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Franklin, Columbia, Dickson, Centerville, Brentwood, La Vergne,
Spring Hill, Nolensville, Forest Hills, Oak Hill, Belle Meade,
Thompson's Station, Fairview, Antioch, Bellevue, Bon Aqua, Kimmins,
Primm Springs, Natchez Trace At Highway 96 and Triune.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.
LAT...LON 3560 8763 3600 8750 3605 8711 3604 8704
3606 8704 3611 8660 3598 8661 3597 8662
3592 8663 3586 8661 3584 8661 3583 8663
3582 8661 3581 8662 3581 8661 3579 8661
3579 8666 3577 8666 3575 8670 3574 8670
TIME...MOT...LOC 0407Z 251DEG 48KT 3579 8738
HAIL...<.75IN
WIND...60MPH
$$
102 follow-up statements
722
WWUS54 KOHX 250422
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1022 PM CST SAT FEB 24 2018
TNC037-043-081-101-119-187-250500-
/O.CON.KOHX.SV.W.0008.000000T0000Z-180225T0500Z/
Davidson TN-Lewis TN-Dickson TN-Maury TN-Williamson TN-Hickman TN-
1022 PM CST SAT FEB 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR SOUTHERN DAVIDSON...NORTHWESTERN LEWIS...SOUTHEASTERN DICKSON...
NORTHERN MAURY...WILLIAMSON AND EASTERN HICKMAN COUNTIES...
At 1021 PM CST, a severe thunderstorm was located 12 miles southwest
of Fairview, or 16 miles north of Columbia, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Franklin, Columbia, Centerville, Brentwood, La Vergne, Spring Hill,
Nolensville, Forest Hills, Oak Hill, Belle Meade, Thompson's Station,
Antioch, Fairview, Bellevue, Bon Aqua, Kimmins, Primm Springs, Lyles,
Natchez Trace At Highway 96 and Triune.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.
LAT...LON 3560 8763 3602 8728 3605 8711 3604 8704
3606 8704 3611 8660 3598 8661 3597 8662
3592 8663 3586 8661 3584 8661 3583 8663
3582 8661 3581 8662 3581 8661 3579 8661
3579 8666 3577 8666 3575 8670 3574 8670
TIME...MOT...LOC 0421Z 251DEG 48KT 3585 8715
HAIL...<.75IN
WIND...60MPH
$$
10428
WWUS54 KOHX 250434
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1034 PM CST SAT FEB 24 2018
TNC043-101-250444-
/O.CAN.KOHX.SV.W.0008.000000T0000Z-180225T0500Z/
Lewis TN-Dickson TN-
1034 PM CST SAT FEB 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LEWIS AND
SOUTHEASTERN DICKSON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.
LAT...LON 3601 8711 3604 8704 3606 8704 3611 8660
3592 8663 3584 8661 3583 8663 3582 8661
3581 8662 3579 8661 3579 8666 3577 8666
3574 8670 3563 8751
TIME...MOT...LOC 0434Z 251DEG 48KT 3591 8695
$$
TNC037-081-119-187-250500-
/O.CON.KOHX.SV.W.0008.000000T0000Z-180225T0500Z/
Davidson TN-Maury TN-Williamson TN-Hickman TN-
1034 PM CST SAT FEB 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR SOUTHERN DAVIDSON...NORTHERN MAURY...WILLIAMSON AND SOUTHEASTERN
HICKMAN COUNTIES...
At 1034 PM CST, a severe thunderstorm was located near Fairview, or
near Franklin, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Franklin, Columbia, Brentwood, Spring Hill, Nolensville, Forest
Hills, Oak Hill, Belle Meade, Thompson's Station, Antioch, Fairview,
Bellevue, Primm Springs, Natchez Trace At Highway 96, Triune, Santa
Fe, Williamsport and Leipers Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.
LAT...LON 3601 8711 3604 8704 3606 8704 3611 8660
3592 8663 3584 8661 3583 8663 3582 8661
3581 8662 3579 8661 3579 8666 3577 8666
3574 8670 3563 8751
TIME...MOT...LOC 0434Z 251DEG 48KT 3591 8695
HAIL...<.75IN
WIND...60MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:16 PM CST, 51 minutes earlier.
Area forecast discussion, Feb 24, 9:16 PM CST, 51 minutes before
Area Forecast Discussion National Weather Service Nashville TN 916 PM CST Sat Feb 24 2018 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Updated the suite of forecast products to include tornado watch 6 until 2 AM CST Sun. Over watched area, mentioned shwrs and tstms, with tstms producing heavy rainfall, possible wind damage production, and tornadoes until early morning. Tweaked hrly temp, dewpoint, and wind speed/direction grids. Remainder of the forecast continues to be on track. Best shear and instability continue to remain close to leading edge of stronger reflectivity line of shwrs/tstms moving thru northwest portions of mid state presently approaching the I-24 corridor presently. && .AVIATION... 00Z TAF DISCUSSION. A band of showers and storms will cross the region tonight with gusty winds and heavy downpours. Mainly VFR will prevail through 03Z, then MVFR will prevail with brief periods of IFR in the stronger storms. The main line of storms will likely produce some gusts around 40KT, so tempos will be included. Localized severe storms are possible. After the showers and storms, winds will become northwest and drop to 10KT or less with VFR returning. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 6 AM CST Sunday for Cheatham-Clay-Davidson- Dickson-Hickman-Houston-Humphreys-Jackson-Lewis-Macon-Maury- Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Williamson-Wilson. && DISCUSSION......31 AVIATION........13
Hazardous weather outlook, Feb 24, 5:52 AM CST, 16 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 552 AM CST Sat Feb 24 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-251200- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 552 AM CST Sat Feb 24 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Severe weather will be possible across Middle TN this evening and into the overnight hours. The main threat will be damaging straight line winds, however a tornado or two cannot be ruled out. In addition to severe weather, a flood watch remains in effect for portions of Middle TN. While the main concern is river flooding, localized flash flooding will be possible within the watch area. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary this evening. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 mph (measured) Structural Damage Trees or Power Lines Down
In the hours before
Local storm report, Feb 24, 4:26 PM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
426 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 2 N ADAMS 36.61N 87.07W
02/24/2018 ROBERTSON TN EMERGENCY MNGR
SIGNIFICANT DAMAGE TO AT LEAST 1 HOME NEAR KEYSBURG
ROAD AND HUGH GILL ROAD FROM POSSIBLE TORNADO.
&&
EVENT NUMBER OHX1800195
SHLocal storm report, Feb 24, 4:44 PM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 4 NNE ADAMS 36.64N 87.04W
02/24/2018 ROBERTSON TN EMERGENCY MNGR
A HOUSE WAS DESTROYED AND OTHER DAMAGE OCCURRED FROM A
POSSIBLE TTORNADO NEAR THE INTERSECTION OF KEYSBURG
ROAD... HUGH GILL ROAD... AND MCGEE ROAD.
&&
CORRECTED LOCATION...REMARKS
EVENT NUMBER OHX1800195
SHLocal storm report, Feb 24, 9:25 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
925 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
02/24/2018 MONTGOMERY TN TRAINED SPOTTER
GROCERY STORE WINDOWS BLOWN OUT AND ROOF DAMAGE AT
AUSTIN PEAY STATE UNIVERSITY IN CLARKSVILLE. AUSTIN
PEAY/MURRAY STATE GAME IN CLARKSVILLE DELAYED BY SOME
MINOR ROOF DAMAGE AND WATER LEAKING ONTO THE ARENA
FLOOR.
&&
EVENT NUMBER OHX1800196
31Local storm report, Feb 24, 9:27 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
927 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
02/24/2018 MONTGOMERY TN EMERGENCY MNGR
SOME HOMES DAMAGED AND MINOR INJURIES REPORTED IN THE
CLARKSVILLE AREA.
&&
EVENT NUMBER OHX1800197
31Special weather statement, Feb 24, 9:28 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
928 PM CST SAT FEB 24 2018
TNZ006>008-024>027-056>059-250415-
Hickman TN-Robertson TN-Williamson TN-Dickson TN-Lewis TN-
Davidson TN-Humphreys TN-Cheatham TN-Sumner TN-Montgomery TN-
Perry TN-
928 PM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIDSON...
NORTHWESTERN LEWIS...DICKSON...EASTERN MONTGOMERY...NORTHWESTERN
SUMNER...NORTHWESTERN WILLIAMSON...CHEATHAM...PERRY...SOUTHEASTERN
HUMPHREYS...HICKMAN AND ROBERTSON COUNTIES UNTIL 1015 PM CST...
At 928 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Springfield to near Linden. Movement was east
at 55 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Springfield, Dickson, Ashland City, Centerville, Linden, Clarksville,
Goodlettsville, White House, Millersville, Greenbrier, Coopertown,
White Bluff, Kingston Springs, Pegram, Ridgetop, McEwen, Cross
Plains, Burns, Portland and Hurricane Mills.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A tornado watch remains in effect until 1000 PM CST for Middle
Tennessee. A tornado watch also remains in effect until 200 AM CST
for Middle Tennessee.
LAT...LON 3573 8803 3581 8797 3619 8758 3618 8757
3619 8757 3626 8752 3664 8714 3665 8636
3557 8748 3561 8803 3562 8804
TIME...MOT...LOC 0328Z 271DEG 48KT 3652 8690 3568 8784
10Local storm report, Feb 24, 10:07 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1007 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TORNADO 8 ENE CLARKSVILLE 36.61N 87.21W
02/24/2018 MONTGOMERY TN EMERGENCY MNGR
*** 2 INJ *** SIGNIFICANT HOME DAMAGE IN THE FARMINGTON
SUBDIVISION EAST OF CLARKSVILLE. HEAVY DAMAGE TO A
CHURCH. AT LEAST 2 INJURED.
&&
DHThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 8:01 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 29 min |
| Feb 24, 8:10 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 50 min |
| Feb 24, 8:17 PM CST | Tornado Warning | OHX | Houston, Stewart | 43 min |
| Feb 24, 8:29 PM CST | Tornado Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Stewart | 46 min |
| Feb 24, 8:57 PM CST | Tornado Warning | OHX | Montgomery, Robertson | 33 min |
| Feb 24, 9:20 PM CST | Tornado Warning | OHX | Robertson | 25 min |
| Feb 24, 9:28 PM CST | Special Weather Statement | OHX | Cheatham, Dickson, Hickman, Perry, Robertson | 47 min |
| Feb 24, 9:34 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 26 min |
| Feb 24, 9:59 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Macon, Robertson, Sumner, Trousdale | 31 min |
| Feb 24, 9:59 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Williamson and 1 more | 46 min |
| Feb 24, 10:41 PM CST | Severe Thunderstorm Warning | OHX | Clay, Davidson, Jackson, Macon, Maury, Rutherford and 5 more | 49 min |
| Feb 24, 11:12 PM CST | Special Weather Statement | OHX | Lawrence, Maury | 48 min |
| Feb 24, 11:21 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 24 min |
| Feb 24, 11:27 PM CST | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Putnam and 3 more | 48 min |
| Feb 24, 11:52 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 38 min |
| Feb 25, 12:02 AM CST | Special Weather Statement | OHX | Bedford, Cannon, Giles, Marshall, Rutherford | 43 min |
| Feb 25, 12:06 AM CST | Special Weather Statement | OHX | DeKalb, Jackson, Overton, Pickett | 24 min |
| Feb 25, 12:16 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 29 min |
| Feb 25, 9:45 AM CST | River Flood Advisory | OHX | Davidson | 10 days |
| Feb 25, 3:02 PM CST | River Flood Advisory | OHX | Hickman | 53 hr |
| Feb 25, 3:09 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 11 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.